Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 43, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 20, 2010, 8:48 PM CDT for Miller County, Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2010, 8:48 PM CDT (01:48 UTC)
- Expired
- May 21, 2010, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
353
WGUS53 KSGF 210148
FFWSGF
MOC131-141-210800-
/O.NEW.KSGF.FF.W.0043.100521T0148Z-100521T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 PM CDT THU MAY 20 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MILLER COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 300 AM CDT FRIDAY.
* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATED RAINFALL AMOUNTS OF ONE TO ONE AND
HALF INCHES HAVE FALLEN OVER PORTIONS OF THE WARNED AREA OVER THE
LAST HOUR.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE HH IN TUSCUMBIA...
HIGHWAY 52 AT COON CREEK 3 MILES NORTHEAST OF TUSCUMBIA...
ROUTE O NEAR LAURIE...
ROUTE Z AT BLUE SPRING CREEK SOUTHEAST OF ROCKY MOUNT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3844 9263 3843 9242 3842 9239 3818 9240
3818 9264 3821 9265 3822 9269 3822 9275
3819 9277 3819 9285 3847 9268 3847 9266
$$
WISE1 follow-up statement
953
WGUS73 KSGF 210258
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
958 PM CDT THU MAY 20 2010
MOC131-141-210800-
/O.CON.KSGF.FF.W.0043.000000T0000Z-100521T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MILLER MO-MORGAN MO-
958 PM CDT THU MAY 20 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
NORTHWESTERN MILLER AND SOUTHEASTERN MORGAN COUNTIES...
AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT RUNOFF IS OCCURRING FROM SLOW MOVING THUNDERSTORMS WITH VERY
HEAVY RAINFALL THAT MOVED ACROSS THE WARNED AREA DURING THE MID
EVENING HOURS. RADAR ESTIMATED THAT UP TO TWO INCHES OF RAINFALL
FELL OVER PORTIONS OF THE WARNED AREA. THE RAINFALL HAS ENDED
ACROSS THE WARNED AREA...HOWEVER RUNOFF FROM THE EARLIER STORMS WILL
CONTINUE INTO THE EARLY OVERNIGHT HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE HH IN TUSCUMBIA...
HIGHWAY 52 AT COON CREEK 3 MILES NORTHEAST OF TUSCUMBIA...
ROUTE O NEAR LAURIE...
ROUTE Z AT BLUE SPRING CREEK SOUTHEAST OF ROCKY MOUNT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3844 9263 3843 9242 3842 9239 3818 9240
3818 9264 3821 9265 3822 9269 3822 9275
3819 9277 3819 9285 3847 9268 3847 9266
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 20, 8:43 PM CDT, 5 minutes earlier.
Area forecast discussion, May 20, 8:43 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 PM CDT THU MAY 20 2010
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
WE ARE CONTINUING TO MONITOR MINI SUPERCELL STRUCTURES THIS
EVENING EAST OF HIGHWAY 65. SEVERAL REPORTS OF WALL CLOUDS WITH
MORE DISCRETE CELLS. CORES ON A FEW OF THESE CELLS HAVE BEEN
SUPPORTIVE OF PERHAPS SOME MARGINALLY SEVERE HAIL.
EXPECT THE SEVERE THREAT TO CONTINUE FOR THE NEXT HOUR OR TWO
ACROSS CENTRAL MISSOURI. THIS INCLUDES THE THREAT FOR AN ISOLATED
TORNADO WITH ANY MINI SUPERCELLS BEFORE WE GET TOO DECOUPLED.
SEVERE THREAT WILL DIMINISH TO NIL BY LATE THIS EVENING WITH LOSS
OF DAYTIME HEATING.
SCHAUMANN
&&
.DISCUSSION...
SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
PRIMARY FORECAST CONCERN IS FOCUSED ON THE SLOW MOVING UPPER
LOW...THEN A WARMING TREND THIS WEEKEND INTO NEXT WEEK.
UPPER LOW IS NOW CENTERED OVER EASTERN KANSAS. EXTENSIVE CLOUD
COVER HAVE KEPT TEMPS IN CHECK...IN THE 60S TO AROUND 70 DEGREES.
DEWPOINTS HAVE NOT RECOVERED ALL THAT WELL AT THIS POINT...THOUGH
LOWER 60S HAVE NUDGED INTO FAR SW MO. A PREFRONTAL TROUGH IS
PUSHING CLOSER TO THE HWY 65 CORRIDOR WITH THE MAIN FRONT STILL
FARTHER WEST...JUST WEST OF CNU/PPF. GENERAL EXPECTATIONS ARE FOR
SHRA/TSRA TO DEVELOP IN A SCT FASHION HEADING INTO THE LATE
AFTERNOON HOURS. GIVEN ONLY MODEST INSTABILITY...MLCAPE IN THE 500
TO 1000 J/KG RANGE...THE SEVERE WEATHER RISK WILL REMAIN ON THE
LOW SIDE. MARGINALLY SEVERE HAIL IS THE PRIMARY RISK...WITH ONLY A
LOW END RISK OF WIND. GIVEN THE LACK OF DIRECTIONAL SHEAR IN THE
LOW LEVELS BEHIND THE PREFRONTAL TROUGH...THERE IS ONLY AN OUTSIDE
RISK OF A TORNADO.
HEADING INTO TONIGHT...THE UPPER LOW WILL CONTINUE TO SLOWLY...BUT
STEADILY...MOVE TO THE EAST AND INTO MISSOURI. THE COLD FRONT WILL
MOVE THROUGH THE AREA OVERNIGHT AND MUCH OF ANY LINGERING
SHRA/TSRA WILL BE PUSHED EAST WITH IT. MODELS INDICATE THAT DEEP
MOISTURE EXITS TO THE EAST BY FRIDAY MORNING WITH ONLY A FEW
SPRINKLES POSSIBLE IN CENTRAL MO BY DAYBREAK. AS A RESULT...HAVE
SHORTENED THE LENGTH OF THE FLASH FLOOD WATCH...ENDING TONIGHT.
OVERALL THE RISK FOR FLASH FLOODING WILL BE CONFINED TO AREAS THAT
EXPERIENCE HEAVY DOWNPOURS FROM THIS SCATTERED ACTIVITY.
FRIDAY WILL BE MILD...THOUGH A WARM UP IS IN STORE HEADING INTO
THE WEEKEND. SFC HIGH PRESSURE WILL BUILD INTO THE AREA FRIDAY
NIGHT AND SATURDAY. AFTER NEAR AVG LOWS FRIDAY NIGHT...ABOVE AVG
HIGHS ARE ON TAP SATURDAY AS SOUTHERLY WINDS DEVELOP OVER THE AREA
UNDER AMPLE SUNSHINE.
LONG TERM (SUNDAY THROUGH THURSDAY)...
THE 12Z SUITE OF GUIDANCE OFFERS LITTLE CHANGE TO THE EXTENDED
FORECAST. THE UPPER PATTERN BECOMES INCREASING AMPLIFIED WITH A
LARGE TROUGH ANCHORING OVER THE WESTERN CONUS. RIDGING OVER THE
MIDWEST CONTINUES TO SUGGEST A WARMING TREND...WITH ABOVE AVERAGE
TEMPERATURES EXPECTED THROUGH THE PERIOD. HAVE TENDED TO UNDERCUT
GUIDANCE A DEGREE OR TWO GIVEN OUR VERY MOIST AND GREEN
CONDITIONS...THOUGH MID 80S (GIVE OR TAKE) CAN BE EXPECTED ALMOST
EVERY DAY. AT THIS POINT THERE DOES NOT APPEAR TO BE A STELLAR CAP
ASSOCIATED WITH THIS AIRMASS...THUS ONE CANNOT RULE OUT THE
POTENTIAL FOR AFTERNOON/EVENING POP UP SHRA/TSRA HEADING INTO THE
MIDDLE OF NEXT WEEK. HAVE KEPT POPS ON THE LOW SIDE FOR NOW.
GAGAN
&&
.AVIATION...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS
SOUTHWEST MISSOURI EARLY THIS EVENING. INCLUDED TEMPO GROUPS FOR
MVFR AT KSGF AND KBBG WHERE STORM COVERAGE WILL BE A LITTLE
BETTER. A COLD FRONT WILL PASS THROUGH THE AREA LATER TONIGHT
WHICH WILL BRING LOWERING CEILINGS. CONFIDENCE IS FAIRLY HIGH IN
MVFR CEILINGS LATE TONIGHT AND EARLY FRIDAY MORNING. DO THINK
THERE WILL BE SOME IFR AROUND...ESPECIALLY AT KSGF AND KJLN. KEPT
THE IFR GOING FROM THE PREVIOUS FORECAST...BUT DID DELAY IT A FEW
HOURS. CEILINGS WILL QUICKLY COME UP LATER FRIDAY MORNING WITH VFR
EXPECTED BY THE AFTERNOON.
SCHAUMANN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 6 AM CDT FRIDAY FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH UNTIL 6 AM CDT FRIDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, May 20, 7:51 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 751 PM CDT THU MAY 20 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 751 PM CDT THU MAY 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED: FLOODING RISK IS ELEVATED. TORNADO RISK IS LIMITED. LIGHTNING RISK IS ELEVATED. HAIL RISK IS ELEVATED FOR HAIL TO THE SIZE OF QUARTERS. THUNDERSTORM WIND RISK IS LIMITED FOR WIND GUSTS TO 60 MPH. DISCUSSION: SCATTERED THUNDERSTORMS WILL PERSIST THROUGH MID EVENING FROM THE TRUMAN LAKE AND LAKE OF THE OZARKS REGION...SOUTH TOWARDS HIGHWAY 60. ENOUGH INSTABILITY AND SHEAR EXISTS FOR HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. WIND SHEAR IS SUFFICIENT FOR A VERY LIMITED TORNADO THREAT. THE SEVERE THREAT WILL DIMINISH VERY QUICKLY BY LATE THIS EVENING. HEAVY RAIN ASSOCIATED WITH ANY THUNDERSTORMS COULD AGGRAVATE EXISTING FLOODING ACROSS THE OZARKS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FLOODING WILL LIKELY BE ONGOING INTO FRIDAY FROM THE HEAVY RAIN THAT HAS FALLEN SINCE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL STILL BE POSSIBLE THROUGH MID EVENING EAST OF HIGHWAY 65 AND NORTH OF HIGHWAY 60. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Special weather statement, May 20, 6:46 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 646 PM CDT THU MAY 20 2010 MOZ079-080-210015- POLK MO-DALLAS MO- 646 PM CDT THU MAY 20 2010 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL DALLAS AND EAST CENTRAL POLK COUNTIES UNTIL 715 PM CDT... AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF BOLIVAR...MOVING NORTHEAST AT 25 MPH. HALF INCH SIZE HAIL...AND WINDS AROUND 45 MPH ARE EXPECTED WITH THIS STORM. WISE
Special weather statement, May 20, 7:53 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 753 PM CDT THU MAY 20 2010 MOZ091-210130- WEBSTER MO- 753 PM CDT THU MAY 20 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN WEBSTER COUNTY UNTIL 830 PM CDT... AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARSHFIELD...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. WISE
Local storm report, May 20, 8:11 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 PM CDT THU MAY 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL MARSHFIELD 37.34N 92.91W
05/20/2010 E0.75 INCH WEBSTER MO LAW ENFORCEMENT
&&
JSSSpecial weather statement, May 20, 8:27 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 827 PM CDT THU MAY 20 2010 MOZ092-210200- WRIGHT MO- 827 PM CDT THU MAY 20 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN WRIGHT COUNTY UNTIL 900 PM CDT... AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF GROVESPRING...OR 14 MILES EAST OF MARSHFIELD...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL... AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:25 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 65 min |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.